MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC
Model Number SYM8OS
Medical Device Problem Codes Migration or Expulsion of Device (1395); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Anemia (1706); Cyst(s) (1800); Hematoma (1884); Nausea (1970); Pain (1994); Scarring (2061); Injury (2348); Deformity/ Disfigurement (2360); Disability (2371); Blood Loss (2597); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a hernia.It was reported that after implant, the patient experienced severe adhesions, bowel adhesion, mesh "rolled-up", severe pain, inability to work, partial excision, fascia debridement, nausea, scarring and disfigurement.Treatment provided for these conditions include surgical revision of the mesh.
 
Additional Manufacturer Narrative
This information was received as a part of an extensive mesh litigation submission to medtronic.The fda was notified of this large complaint receipt.Due to the volume of complaint information received by medtronic, this resulted in a report beyond the 30 day target.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after implant, the patient experienced severe adhesions, bowel adhesion, mesh "rolled-up", abdominal wall hematoma, chronic acute blood loss, anemia, bilateral simple renal cyst, severe pain, inability to work, nausea, scarring and disfigurement.Post-operative patient treatment included revision surgery, partial excision, fascia debridement, consider repeat ultrasound in 6-12 months and monitoring kidney function.
 
Additional Manufacturer Narrative
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after implant, the patient experienced severe adhesions, bowel adhesion, mesh "rolled-up", abdominal wall hematoma, chronic acute blood loss, anemia, bilateral simple renal cyst, severe pain, inability to work, nausea, scarring, mass, pelvic free fluid and disfigurement.Post-operative patient treatment included revision surgery, partial excision, fascia debridement, consider repeat ultrasound in 6-12 months and monitoring kidney function.

Brand Name
SYMBOTEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
MDR Report Key7937449
Report Number9615742-2018-02250
Device Sequence Number19046772
Product Code FTL
UDI-Device Identifier10884521190627
UDI-Public10884521190627
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K131969
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2016
Device Model NumberSYM8OS
Device Catalogue NumberSYM8OS
Device Lot NumberPNL0142X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/12/2018
Supplement Date Received by Manufacturer05/15/2019
05/15/2019
Initial Report FDA Received Date10/05/2018
Supplement Report FDA Received Date11/12/2019
01/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SYM1510OS STEX SKIRT 15X10 CM X1 (LOT# POA0511X)
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight116